Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
helloiloveyou

Initial breakouts on Birth Control?

Recommended Posts

I just started (non-generic) Ortho-Tricyclen 5 days ago, and i noticed that after the 3rd day that i broke out worse than i have in a long time. Is it possible for me to get an IB so quickly? When did you get your initial breakout on BC? I'm afraid to keep taking it beause i dont want to be one of the people that Birth Control makes acne worse for!!!

Share this post


Link to post
Share on other sites

Yes, you can get an initial breakout on birth control.

Moving this into the general prescription area.

thanks.

i know that you can/most likely will get an IB from birth control, but i was asking WHEN you should because i think its kinda early. I broke out on day 3. help please?

Share this post


Link to post
Share on other sites

I'm sorry, i don't know when exactly. I'm sure it varies from one individual to the next. Three days sounds pretty early, but if you started it with your period, then your breakout may be the effect of the hormones combined with a normal hormonal shift that occurs around menstruation.

Share this post


Link to post
Share on other sites

I'm sorry, i don't know when exactly. I'm sure it varies from one individual to the next. Three days sounds pretty early, but if you started it with your period, then your breakout may be the effect of the hormones combined with a normal hormonal shift that occurs around menstruation.

Im confused, i thought that Tri-Cyclen was prescribed to LOWER my amount of hormones that are in my body so i would stop breaking out?

Share this post


Link to post
Share on other sites

I'm sorry, i don't know when exactly. I'm sure it varies from one individual to the next. Three days sounds pretty early, but if you started it with your period, then your breakout may be the effect of the hormones combined with a normal hormonal shift that occurs around menstruation.

Im confused, i thought that Tri-Cyclen was prescribed to LOWER my amount of hormones that are in my body so i would stop breaking out?

There is still an adjustment period while your body is getting used to the influx of hormones. I think the IB can happen any time. If your skin is not better in 6 months then switch. Unfortunatley, it takes some time to see if your pill is going to work or not.

Ortho-tri-cyclen did not work for my daughter but Yasmin seems to be. However, it has taken 5 months to show what I would call a dramatic change in her skin. She started clearing the first two weeks and then broke out for a couple of months. I think the fact that she showed some clearing early on was kind of a promise that it was going to work for her. You can also add spironolactone along with the ortho-tri-cyclen. Some women need a little extra boost. I have a feeling that spiro helps out any bc pill you might take. It's really too early to tell for you.

Share this post


Link to post
Share on other sites

OTC, like all birth control pills, adds hormones to your body. It contains estrogen and progesterone. I haven't looked into OTC specifically, but the right type of progesterone competes with androgen receptors, and the increase in estrogen can cause your hormones to rebalance, i assume through a feedback effect.

Share this post


Link to post
Share on other sites

i started taking marvelon and broke out really bad in nodules after about 3 weeks. also had such bad moods so i came off after about 1 month. 6 weeks later and im still trying to sort me skin out as it hasnt calmed down. i think it is so different for every1. should give it time though if you can put up with it!

Share this post


Link to post
Share on other sites

I started taking birth control about 2 months ago and had an initial break out. After about a week or two it cleared up, but then when i started taking the brown pills it just made me break out again.

Share this post


Link to post
Share on other sites

I am 28 yo and had bad acne in HS but when I got into my mid-late 20's it started clearing up. I would only get occasional breakouts around my per. Since I started taking BC pills my skin has broken out worse than when I was in HS. I quit after my third pack. I couldn't take it anymore. Back to good old fashioned prophylactics. I was on loestrin24. :naughty:

Share this post


Link to post
Share on other sites

I started on Yasmin about a month+ 2 weeks ago. I experienced a terrible IB, acne covering my face, but alas it's starting to clear *knock on wood*... I know that it takes a good few months to see results so I'll definitely be sticking with this. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×